I'm new here. Been on Depakote most of my life which has allowed me to live a normal life (just depakote, no cocktails). My last seizure was in 2000 and was only brought on due to tremendous stress. Before that I was seizure free for many years as well. I am now on a dose of 1500 mg a day total (that was worked up to that dose over my entire life period of being on it).
My problem is this...
Lately i've been experiencing more auras than normal. I haven't had any seizures, just auras, but it is enough to interfere with my life and make me uncomfortable to go out and enjoy myself as much, etc. The only change I can think of is the fact that over the past year, I have had a serious weight gain of about 50-55 lbs. I'm thinking maybe this might have something to do with it?? I saw my neuro, and he put me on zonegran (zonisamide generic) 50 mg capsules along with my Depakote. I took it for 6 days and was just so frightened of adding something new to my depakote that I worried about it 24/7. I might've even brought on symptoms that really werent there just by worrying so much about it. I dont know. But I was chicken and I stopped the med.
Has anyone here had any experience with Depakote? Any good experience for the long length of time I have? Do you guys think its possible for a large weight gain to effect your meds?? That's a big question of mine... But i'm thinking after weight loss, that if this is still going on that I might try the Zonisamide because from what i'm reading online it seems a bit safer and I also read that it shouldn't cause problems mixing with Depakote (valproic acid). any thoughts would be much appreciated. Thanks!